Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2017, 2:09 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2017, 2:09 PM MDT (20:09 UTC)
- Expired
- Jun 7, 2017, 2:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cheyenne County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 152 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953
WUUS55 KCYS 072009
SVRCYS
NEC033-123-072045-
/O.NEW.KCYS.SV.W.0022.170607T2009Z-170607T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
209 PM MDT WED JUN 7 2017
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
North central Cheyenne County in the Panhandle of Nebraska...
South central Morrill County in the Panhandle of Nebraska...
* Until 245 PM MDT
* At 209 PM MDT, a severe thunderstorm was located near The
Intersection Of Highway 385 And 92, or 28 miles north of Sidney,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Dalton around 245 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4151 10315 4164 10308 4141 10279 4130 10304
TIME...MOT...LOC 2009Z 325DEG 14KT 4154 10303
HAIL...1.25IN
WIND...60MPH
$$
Trudel2 follow-up statements
745
WWUS55 KCYS 072036
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
236 PM MDT WED JUN 7 2017
NEC033-123-072045-
/O.CON.KCYS.SV.W.0022.000000T0000Z-170607T2045Z/
Cheyenne NE-Morrill NE-
236 PM MDT WED JUN 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTH CENTRAL CHEYENNE AND SOUTH CENTRAL MORRILL COUNTIES...
At 236 PM MDT, a severe thunderstorm was located near Court House And
Jail Rocks, or 27 miles north of Sidney, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Dalton around 245 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4151 10315 4160 10303 4141 10279 4130 10304
TIME...MOT...LOC 2036Z 321DEG 5KT 4152 10305
HAIL...1.25IN
WIND...60MPH
$$
Rubin531
WWUS55 KCYS 072045
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
245 PM MDT WED JUN 7 2017
NEC033-123-072054-
/O.EXP.KCYS.SV.W.0022.000000T0000Z-170607T2045Z/
Cheyenne NE-Morrill NE-
245 PM MDT WED JUN 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHEYENNE AND
SOUTH CENTRAL MORRILL COUNTIES WILL EXPIRE AT 245 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
North central Cheyenne County and Southeastern Morrill County until
330 pm MDT.
LAT...LON 4151 10315 4160 10303 4141 10279 4130 10304
TIME...MOT...LOC 2044Z 325DEG 14KT 4149 10303
$$
RubinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:48 AM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 7, 11:48 AM MDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1148 AM MDT Wed Jun 7 2017 .SHORT TERM...(Today through Friday) Issued at 230 AM MDT Wed Jun 7 2017 A few light showers over western Carbon county this morning in otherwise quiet weather. A trend towards warmer and drier weather expected to spread across the CWA today through Friday as the upper ridge west of the Rocky mtn chain holds in place today then edges east across the area Thursday...reaching the central plains Friday. Should see some more afternoon and evening convection across parts of the CWA today with better progress eastward over the high plains as a modest upper shortwave moves into eastern WY by this evening. A few stronger storms possible with a little better shear values. Activity should move out of the CWA by late evening as the impulse moves east. More isolated afternoon and evening convection seen for Thursday as the upper ridge moves over the area and mid level temps warm. Expect convection to be mainly near the Laramie Range where a weak sfc trough will exist. Max temps in the 80s to near 90 expected over lower elevations with 7H temps rising to about 10-15C, warmest over western areas of the CWA. This warm mid-level air will shift east over the panhandle Friday along with the surface trough, setting things up for very warm temperatures there with max temps in the mid 90s. Drier downslope flow and warm mid level temps should preclude any convection Friday. .LONG TERM...(Friday night through Tuesday) Issued at 230 AM MDT Wed Jun 7 2017 Still looking windy Friday night into Saturday as a trough approaches from the west. GFS 700mb winds still in the 45-50kt range through Saturday afternoon before easing. GFS 850mb Craig to Casper gradients increase to the mid 40 meter range Friday night with the forecast 700mb gradient around 30 meters. May not be a high wind event, but we will need to monitor. Perhaps a stronger wind event for Monday night into Tuesday where Craig to Casper gradients increase to 70mtrs at both 850 and 700mbs. A pretty strong low pressure system moves through Wyoming during that time. New ECMWF run also showing this low tracking through Tuesday, but a little further north than the GFS. Pretty cold system as well with 700mb temperatures falling to -2C. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1148 AM MDT Wed Jun 7 2017 Main challenge again today will be convective timing and extent this afternoon, evening. Latest info consistently points to showers/thunderstorms developing first along the Laramie Range between 19-20Z, before spreading to surrounding areas thereafter. This yields highest confidence in convective activity impacting the KCYS terminal, so have added a TEMPO group 20-24Z here. Otherwise, kept VCTS going until radar trends can be diagnosed coincident with convective development this afternoon. Latest models even suggest the potential for a couple of rogue supercells developing off the Black Hills and diving south towards far eastern WY and the northern Nebraska Panhandle after 00Z. Will continue to monitor trends and add TEMPO mentions as necessary at KCDR and KAIA. Convection winds down by late evening, giving way to VFR conditions overnight. && .FIRE WEATHER... Issued at 230 AM MDT Wed Jun 7 2017 Fire weather concerns should remain low for the rest of the week with fuels continuing in green-up. Scattered afternoon and evening showers and storms with wetting rains will continue mainly today then more isolated on Thursday. Dry and very warm conditions Friday areawide with windy conditions over western districts Friday afternoon. Min humidities falling to near 10 percent over parts of carbon county Friday afternoon. && .HYDROLOGY... Issued at 330 PM MDT Tue Jun 6 2017 High temperatures above 9000 feet will increase back into the 60s later this week while low temperatures are expected to stay above freezing. This will result in continued efficient snowmelt and rising creeks and main stem rivers. In addition, moderate to heavy rainfall from showers/thunderstorms today and Wednesday could increase snowmelt rate and general runoff into area creeks and rivers. The Upper North Platte River at Saratoga rose above Action Stage early today, and the Encampment River at Encampment may rise to action stage over the next couple of days. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...GCC AVIATION...CAH FIRE WEATHER...RE HYDROLOGY...RJM
Hazardous weather outlook, Jun 7, 4:54 AM MDT, 9 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 454 AM MDT Wed Jun 7 2017 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 081100- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Central Laramie County-East Laramie County- 454 AM MDT Wed Jun 7 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected to develop by early afternoon and continue through the early evening. Some of these storms could be severe with large hail, damaging winds and heavy rainfall. Storms are expected to be slow moving, so there will be an increased threat of flash flooding. Areas along and south of a line from Alliance to Torrington to Wheatland stand the greater chances of seeing these severe thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Windy conditions are expected Friday night into Saturday where southwest to west winds of 30 to 35 MPH with gusts to 50 MPH are possible. An even stronger and more widespread high wind event is possible Tuesday as an unusually strong low pressure system tracks across Wyoming into South Dakota. .Spotter information statement... Spotter activation may be needed for communities along and south of Alliance to Torrington to Wheatland after 2PM this afternoon through early evening. WYZ103>106-109>117-081100- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 454 AM MDT Wed Jun 7 2017 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected to develop by early afternoon and continue into the early evening hours. Some of these storms could be strong with dime sized hail and downburst winds to 50 MPH. Slow movement of the storms could result in localized flash flooding threat. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Windy conditions are expected Friday night into Saturday where southwest to west winds of 30 to 40 MPH with gusts to 60 MPH are possible, especially in the wind prone areas. An even stronger and more widespread high wind event is possible Tuesday as an unusually strong low pressure system tracks across Wyoming into South Dakota. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 7, 1:21 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
121 PM MDT WED JUN 7 2017
NEZ019>021-072000-
Scotts Bluff NE-Morrill NE-Banner NE-
121 PM MDT WED JUN 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTTS BLUFF...
SOUTHERN MORRILL AND NORTHEASTERN BANNER COUNTIES UNTIL 200 PM MDT...
At 120 PM MDT, Doppler radar was tracking strong thunderstorms near
South Bayard Junction, or 24 miles southeast of Scottsbluff, moving
east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bridgeport, Bayard, Northport, The Intersection Of Highway 385 And
92, Chimney Rock State Park, Court House And Jail Rocks, Bridgeport
State Recreation Area, Redington, South Bayard Junction, Broadwater
and McGrew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4160 10356 4182 10338 4168 10264 4146 10269
4145 10291
TIME...MOT...LOC 1920Z 302DEG 22KT 4167 10328
TrudelThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:21 PM MDT | Special Weather Statement | CYS | Morrill | 39 min |
| Jun 7, 1:43 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill | 47 min |
| Jun 7, 2:28 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 48 min |
| Jun 7, 2:44 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 33 min |
| Jun 7, 2:56 PM MDT | Special Weather Statement | CYS | Banner | 49 min |
| Jun 7, 3:04 PM MDT | Areal Flood Advisory | CYS | Morrill | 3 hr |
| Jun 7, 3:09 PM MDT | Special Weather Statement | CYS | Cheyenne | 51 min |
| Jun 7, 3:15 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 60 min |
| Jun 7, 3:42 PM MDT | Special Weather Statement | CYS | Banner | 48 min |
| Jun 7, 4:13 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 62 min |
| Jun 7, 4:27 PM MDT | Areal Flood Advisory | CYS | Cheyenne | 3 hr |
| Jun 7, 4:37 PM MDT | Special Weather Statement | CYS | Kimball | 38 min |
| Jun 7, 5:26 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 50 min |
| Jun 7, 5:33 PM MDT | Special Weather Statement | CYS | Kimball | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.